Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 19, 2011, 7:52 PM EDT for Aiken County, Lexington County, Saluda County, South Carolina. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2011, 7:52 PM EDT (23:52 UTC)
- Expired
- Mar 19, 2011, 8:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Aiken County, SC, Lexington County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 36 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 8:15 PM EDT | TSTM WND DMG | 2 Nw Pelion, SC | PANEL ON EQUIPMENT BUILDING RIPPED OFF. SEVERAL LARGE LIMBS DOWN ON PROPERTY. |
| Mar 19, 8:15 PM EDT | TSTM WND DMG | 5 Ssw Pelion, SC | PANEL ON EQUIPMENT BUILDING RIPPED OFF. SEVERAL LARGE LIMBS DOWN ON PROPERTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221
WUUS52 KCAE 192352
SVRCAE
SCC003-063-081-200030-
/O.NEW.KCAE.SV.W.0014.110319T2352Z-110320T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
752 PM EDT SAT MAR 19 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHEASTERN SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
NORTHEASTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 830 PM EDT
* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BATESBURG...AND MOVING
SOUTHEAST AT 20 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE RIDGE SPRING...RED
BANK...LEESVILLE AND BATESBURG
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3379 8169 3381 8165 3383 8173 3386 8175
3409 8146 3407 8139 3408 8139 3412 8143
3418 8135 3373 8110 3347 8144
TIME...MOT...LOC 2352Z 323DEG 19KT 3387 8156
$$
LM/TTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 7:30 PM EDT, 22 minutes earlier.
Area forecast discussion, Mar 19, 7:30 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 730 PM EDT SAT MAR 19 2011 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHEAST AND MID ATLANTIC REGION TONIGHT THROUGH MONDAY. THIS WILL RESULT IN COOLER TEMPERATURES AND SOME CLOUDINESS THE NEXT COUPLE OF DAYS. ABOVE NORMAL TEMPERATURES WILL RETURN BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... WEAK COLD FRONT CURRENTLY MOVING SOUTHWARD ACROSS THE SC CENTRAL MIDLANDS. MAINLY JUST A FEW CLOUDS AHEAD OF THE FRONT...AND NOT MANY MORE CLOUDS BEHIND THE FRONT. SFC HIGH PRESSURE CENTERED OVER THE GREAT LAKES...WHICH IS NOT A PRIME LOCATION FOR COLD-AIR DAMMING TO DEVELOP ACROSS SOUTH CAROLINA. AS A RESULT...EXPECT MAINLY SUNNY SKIES TO CONTINUE FOR THE REMAINDER OF THE AFTERNOON. BOTH NAM AND GFS BUFKIT TIME SECTIONS INDICATING INCREASING MOISTURE ESPECIALLY IN THE MID LEVELS OVERNIGHT AS LOW-LEVEL FLOW IS TAPPED FROM THE ATLANTIC. NO PRECIPITATION IS EXPECTED. SUNDAY MORNING FORECAST LOWS CLOSE TO MODEL CONSENSUS. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... LATEST GUIDANCE IS BACKING OFF ANY SIGNIFICANT COLD AIR DAMMING WEDGE SUNDAY WITH ONLY SHALLOW MOISTURE MAINLY IN THE MID LEVELS AND LITTLE ISENTROPIC LIFT. NORTHWEST UPPER LEVEL FLOW NOT FAVORABLE EITHER. EXPECT CONSIDERABLE CLOUDS THOUGH AND TEMPERATURES WILL BE COOLER THAN THE LAST FEW DAYS...BUT STAYED CLOSE TO GUIDANCE MAX TEMPERATURES. MODELS INCREASE LOW LEVEL MOISTURE SUNDAY NIGHT INTO MONDAY AS WEAK ISENTROPIC LIFT DEVELOPS IN RESPONSE TO SHORT WAVE TROUGH MOVING ACROSS NORTH CAROLINA...EXPECT DEEPER MOISTURE WELL TO THE NORTH AND WEST. SO POPS SHOULD BE LOW THE NEXT COUPLE OF DAYS...DRIZZLE AT THIS TIME APPEARS UNLIKELY EXPECT FOR A BRIEF PERIOD MONDAY MORNING. WITH SOUTHWEST FLOW INCREASING DURING THE DAY MONDAY TEMPERATURES SHOULD RISE INTO THE 70S...AND PREFER MOS GUIDANCE/SREF. CLEARING MONDAY AFTERNOON AND EVENING. && .LONG TERM /TUESDAY THROUGH SATURDAY/... HIGH PRESSURE SHIFTS OFF THE SOUTHEAST COAST TUESDAY WITH AN UPPER LEVEL RIDGE BUILDING ACROSS THE SOUTHERN STATES. FAIR WEATHER IS EXPECTED WITH TEMPS WARMING BACK ABOVE NORMAL UNDER SOUTHWEST SURFACE WINDS. ANOTHER WEAK COLD FRONT APPROACHES WEDNESDAY NIGHT/THURSDAY BRINGING A SLIGHT CHANCE OF SHOWERS TO THE FORECAST AREA. THERE IS UNCERTAINTY IN GFS ENSEMBLE POP WEDNESDAY NIGHT THROUGH FRIDAY BUT PREFER LOWER POPS DUE TO LACK OF SYNOPTIC FORCING. TEMPERATURES ABOVE NORMAL THROUGH MID WEEK THEN BELOW NORMAL BY THE WEEKEND AS BROAD UPPER TROUGH SETTLES OVER THE EASTERN STATES AND SURFACE HIGH PRESSURE BUILDS SOUTHEAST FROM THE UPPER MIDWEST. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... BACK DOOR COLD FRONT MOVED THROUGH REGION EARLIER. SOME LOW LEVEL CONVERGENCE CAUSED SHOWERS AND THUNDERSTORMS TO DEVELOP TO THE NORTH AND WEST OF TAF SITES. A FEW SHOWERS MAY APPROACH CAE AND CUB TAF SITES FROM 00Z-04Z. BUT EXPECT MAINLY VFR CONDITIONS FOR THE 24 HOUR PERIOD. SCATTERED TO BROKEN CLOUDS 4-6 KFT EXPECTED OVERNIGHT. THEN MAINLY SCATTERED CLOUDS NEAR 6 KFT SUNDAY. NO FOG IS EXPECTED OVERNIGHT WITH EAST SURFACE WINDS 4-6 KNOTS. EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS POSSIBLE SUNDAY NIGHT INTO MONDAY AS HIGH PRESSURE WEDGES IN FROM THE ATLANTIC OCEAN. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...07
Hazardous weather outlook, Mar 19, 5:07 AM EDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 507 AM EDT SAT MAR 19 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-200915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 507 AM EDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 19, 5:56 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 556 PM EDT SAT MAR 19 2011 SCZ020-021-026-192230- FAIRFIELD-NEWBERRY-SALUDA- 556 PM EDT SAT MAR 19 2011 ...STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD......NEWBERRY... AND SALUDA COUNTIES... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN LAURENS COUNTY MOVING SOUTHEAST AT 20 MPH. THIS ACTIVITY MAY MOVE INTO FAIRFIELD...NEWBERRY AND SALUDA COUNTIES BETWEEN 6 AND 615 PM. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. TTH
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:10 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 50 min |
| Mar 19, 6:26 PM EDT | Tornado Warning | CAE | Newberry, Saluda | 34 min |
| Mar 19, 6:54 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.